Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Oct 6, 2015, 4:35 AM CDT for 15 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 7, 2015, 1:00 AM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2015, 4:35 AM CDT (09:35 UTC)
- In effect from
- Oct 7, 2015, 1:00 AM CDT
- Expired
- Oct 9, 2015, 3:29 AM CDT
- In force
- 50 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 37 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WGUS64 KMAF 060935 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 AM CDT TUE OCT 6 2015 ...FLASH FLOOD WATCH IN EFFECT LATE TONIGHT THROUGH WEDNESDAY FOR SOUTHEAST NEW MEXICO... THE DAVIS MOUNTAINS... MARFA PLATEAU... AND PORTIONS OF THE UPPER TRANS PECOS... .A STRONG UPPER LOW OVER SOUTHERN CALIFORNIA THIS MORNING WILL SLOWLY MOVE EAST THE NEXT FEW DAYS. AS THIS LOW APPROACHES THE AREA... THUNDERSTORM CHANCES WILL INCREASE ACROSS THE WESTERN HALF OF THE AREA AND THEN LATER OVER THE EAST. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE ALREADY RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS WILL BE MORE PRONE TO FLOODING. AS THIS HEAVY RAIN EVENT CONTINUES THE WATCH MAY BE EXPANDED EASTWARD ON LATER DAYS. NMZ027>029-033-034-TXZ057>059-074-079-080-258-070000- /O.CAN.KMAF.FA.A.0001.151007T0600Z-151008T0000Z/ /O.NEW.KMAF.FF.A.0013.151007T0600Z-151008T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE... FORT DAVIS...PRESIDIO...MARFA...GUADALUPE MOUNTAINS NP... PINE SPRINGS 435 AM CDT TUE OCT 6 2015 /335 AM MDT TUE OCT 6 2015/ ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS... LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
6 follow-up statements
442 WGUS64 KMAF 061917 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT TUE OCT 6 2015 ...FLASH FLOOD WATCH IN EFFECT LATE TONIGHT THROUGH WEDNESDAY FOR SOUTHEAST NEW MEXICO... THE DAVIS MOUNTAINS... MARFA PLATEAU... AND PORTIONS OF THE UPPER TRANS PECOS... .A STRONG UPPER LOW CURRENTLY LOCATED OVER ARIZONA THIS AFTERNOON WILL SLOWLY MOVE EAST THE NEXT FEW DAYS. AS THIS LOW APPROACHES THE AREA... THUNDERSTORM CHANCES WILL INCREASE ACROSS THE WESTERN HALF OF THE AREA AND THEN SHIFT OR EXPAND EAST BY THURSDAY. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE ALREADY RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS WILL BE MORE PRONE TO FLOODING. AS THIS HEAVY RAIN EVENT CONTINUES THE WATCH MAY BE EXPANDED EASTWARD OR EXTENDED LATER IN TIME IN THE COMING DAYS. TXZ045-046-050-051-060>063-067>070-075-081-082-071200- /O.EXB.KMAF.FF.A.0013.151007T0600Z-151009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD- CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...BIG BEND NP... MARATHON...SANDERSON 217 PM CDT TUE OCT 6 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...BIG BEND AREA...PECOS AND TERRELL. IN WEST TEXAS... ANDREWS...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... MARTIN...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY EVENING * 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NMZ027>029-033-034-TXZ057>059-074-079-080-258-071200- /O.EXT.KMAF.FF.A.0013.151007T0600Z-151009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE... FORT DAVIS...PRESIDIO...MARFA...GUADALUPE MOUNTAINS NP... PINE SPRINGS 217 PM CDT TUE OCT 6 2015 /117 PM MDT TUE OCT 6 2015/ ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS... LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * FROM 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY THROUGH THURSDAY EVENING * 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
054 WGUS64 KMAF 070850 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT WED OCT 7 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... .A STRONG UPPER LOW CURRENTLY LOCATED OVER ARIZONA THIS MORNING WILL SLOWLY MOVE SOUTH/SOUTHEAST THE NEXT FEW DAYS. THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE WESTERN HALF OF THE AREA AND THEN SHIFT OR EXPAND EAST BY THURSDAY. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE ALREADY RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS... ESPECIALLY SOUTHEAST NEW MEXICO... WILL BE MORE PRONE TO FLASH FLOODING. AS THIS HEAVY RAIN EVENT DEVELOPS THE WATCH MAY BE EXTENDED IN TIME. NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075- 079>082-258-080000- /O.CON.KMAF.FF.A.0013.000000T0000Z-151009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 350 AM CDT WED OCT 7 2015 /250 AM MDT WED OCT 7 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * THROUGH THURSDAY * 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
231 WGUS64 KMAF 071942 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT WED OCT 7 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... .A STRONG UPPER LOW CURRENTLY LOCATED OVER SOUTHEAST ARIZONA THIS AFTERNOON WILL SLOWLY MOVE SOUTH/SOUTHEAST THE NEXT COUPLE DAYS. THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE WESTERN HALF OF THE AREA AND THEN SHIFT OR EXPAND EAST BY THURSDAY. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS HIGHER. THOSE PORTIONS OF THE WATCH AREA THAT HAVE ALREADY RECEIVED HEAVY RAIN WITHIN THE LAST FEW DAYS... ESPECIALLY SOUTHEAST NEW MEXICO... WILL BE MORE PRONE TO FLASH FLOODING. AS THIS HEAVY RAIN EVENT DEVELOPS THE WATCH MAY BE EXTENDED IN TIME. NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075- 079>082-258-080345- /O.CON.KMAF.FF.A.0013.000000T0000Z-151009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 242 PM CDT WED OCT 7 2015 /142 PM MDT WED OCT 7 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * THROUGH THURSDAY EVENING * 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
272 WGUS64 KMAF 080839 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CDT THU OCT 8 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY FRIDAY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... .A STRONG UPPER LEVEL LOW LOCATED OVER THE ARIZONA/MEXICO BORDER THIS MORNING WILL SLOWLY MOVE SOUTH THE NEXT COUPLE OF DAYS. AS IT DOES... THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP ACROSS THE REGION TODAY AND TONIGHT... ESPECIALLY OVER THE PERMIAN BASIN... TRANS PECOS... AND BIG BEND. THESE STORMS MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OR MORE... ON TOP OF THE RAIN THAT HAS ALREADY FALLEN. SOME PORTIONS OF SOUTHEAST NEW MEXICO... THE UPPER TRANS PECOS... AND WESTERN PERMIAN BASIN HAVE HAD HEAVY RAIN OVER THE PAST 24 HOURS. FLASH FLOODING WILL BE MORE PRONE IN THESE AREAS. NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075- 079>082-258-090000- /O.EXT.KMAF.FF.A.0013.000000T0000Z-151009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 339 AM CDT THU OCT 8 2015 /239 AM MDT THU OCT 8 2015/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * THROUGH FRIDAY MORNING * ADDITIONAL 1 TO 2 INCHES OF RAIN... LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
399 WGUS64 KMAF 081919 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT THU OCT 8 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY FRIDAY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... .A STRONG UPPER LEVEL LOW LOCATED OVER NORTHWEST MEXICO THIS AFTERNOON WILL CONTINUE TO PROVIDE UPPER SUPPORT FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT... ESPECIALLY OVER THE PERMIAN BASIN... TRANS PECOS... BIG BEND... AND DAVIS MOUNTAINS AND MARFA PLATEAU. THESE STORMS MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OR MORE... ON TOP OF THE RAIN THAT HAS ALREADY FALLEN. SOME PORTIONS OF SOUTHEAST NEW MEXICO... THE UPPER TRANS PECOS... AND WESTERN PERMIAN BASIN HAVE HAD HEAVY RAIN OVER THE PAST 24 HOURS. FLASH FLOODING WILL BE MORE PRONE IN THESE AREAS. NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075- 079>082-258-091200- /O.CON.KMAF.FF.A.0013.000000T0000Z-151009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 219 PM CDT THU OCT 8 2015 /119 PM MDT THU OCT 8 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK... GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN... MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * THROUGH FRIDAY MORNING * ADDITIONAL 1 TO 2 INCHES OF RAIN... LOCALLY HIGHER AMOUNTS. * FLASH FLOODING IS MOST LIKELY AT LOW WATER CROSSINGS... ARROYOS...AND URBAN AREAS WHERE DRAINAGE IS POOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
991 WGUS64 KMAF 090829 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT FRI OCT 9 2015 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .SHOWERS AND THUNDERSTORMS HAVE DECREASED OVERNIGHT. EVEN THOUGH THERE WILL BE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ON FRIDAY THE THREAT FOR WIDE SPREAD FLASH FLOODING HAS DIMINISHED. NMZ027>029-033-034-TXZ045-046-050-051-057>063-067>070-074-075- 079>082-258-090930- /O.CAN.KMAF.FF.A.0013.000000T0000Z-151009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 329 AM CDT FRI OCT 9 2015 /229 AM MDT FRI OCT 9 2015/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS HAS BEEN CANCELLED. EVEN THOUGH THERE WILL BE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ON FRIDAY THE THREAT OF WIDE SPREAD FLASH FLOODING HAS DIMINISHED. $$ STROBIN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 3:48 AM CDT, 47 minutes earlier.
Area forecast discussion, Oct 6, 3:48 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
348 AM CDT TUE OCT 6 2015
.DISCUSSION...
An upper low can be seen on IR this morning over Srn CA. This
cut off low will slowly move east with thunderstorm chances
increasing across the area as it approaches. Currently models are
taking this low across AZ/NM down into Northern Mexico by Thursday.
This track will result in several days of good rain chances for
the region with potential for locally heavy rain.
May also see some severe wx today/tonight mainly across the west.
The far western CWA is in the SWODY1 slight risk... potential for
large hail and damaging wind as storms could have strong updrafts...
will highlight in HWO. Could see some severe storms again on
Wednesday but should begin to transition into a heavy rain event.
E to SE flow will continue to bring good low level moisture into the
area with dewpts in the 50s and 60s. Model soundings show PW
increasing to around 1.5 inches for the Permian Basin. Models qpf
does develop significant amounts of precip beginning tonight out
west. Plan on issuing a Flash Flood Watch for late tonight through
Wednesday for the western counties. Expect this watch will be
expanded both in duration and coverage on later shifts as high pops
continue Thursday and Friday. Thanks neighboring offices for
collaboration.
Temperatures will be affected by all this precipitation. Significant
amounts of clouds and rain will keep temps down across the west today.
Lower temps expand east into the Permian Basin Wednesday and Thursday
as the rain chances increase. Readings remain below normal through
Saturday. Warmer temps return by early next week as forecast dries
out.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 85 61 83 61 / 0 10 30 50
CARLSBAD NM 78 57 74 54 / 20 60 70 60
DRYDEN TX 88 67 85 66 / 10 10 20 50
FORT STOCKTON TX 86 61 84 59 / 10 20 40 60
GUADALUPE PASS TX 71 54 70 53 / 40 70 70 50
HOBBS NM 79 59 76 56 / 10 40 70 80
MARFA TX 78 54 76 52 / 30 40 60 70
MIDLAND INTL AIRPORT TX 85 60 83 60 / 0 10 40 60
ODESSA TX 85 60 81 59 / 0 10 40 60
WINK TX 84 62 81 59 / 10 30 60 80
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flood Watch from late tonight through Wednesday afternoon FOR
THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
Mountains of Eddy County...Northern Lea County...Southeast
Plains/BLM Roswell/LNZ...Southern Lea County.
TX...Flood Watch from late tonight through Wednesday evening FOR THE
FOLLOWING ZONES... Davis/Apache Mountains Area...Guadalupe
Mountains...Loving...Marfa Plateau...Presidio Valley...
Reeves County and Upper Trans Pecos...Van Horn and Highway
54 Corridor.
&&
84/72Hazardous weather outlook, Oct 6, 4:18 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CDT TUE OCT 6 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 418 AM CDT TUE OCT 6 2015 /318 AM MDT TUE OCT 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD RESULT IN FLOODING CONCERNS...ESPECIALLY IN AREAS WITH POOR DRAINAGE OR AREAS THAT HAVE EXPERIENCED RECENT RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING TONIGHT ACROSS THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS, MARFA PLATEAU, AND PRESIDIO VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL SPREAD EAST AND INCREASE CONSIDERABLY ON WEDNESDAY WITH A FEW SEVERE STORMS POSSIBLE ACROSS SOUTHEAST NEW MEXICO...SOUTH INTO THE DAVIS MOUNTAINS AND EAST ACROSS PORTIONS OF THE TRANS PECOS AND WESTERN PERMIAN BASIN. THE MAIN THREAT WITH STORMS WEDNESDAY ONWARD WILL BE HEAVY RAINFALL AND GUSTY WINDS...THOUGH ANY STORMS THAT BECOME SEVERE COULD ALSO PRODUCE LARGE HAIL. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY EVENING ACROSS WESTERN PORTIONS OF THE AREA. THUNDERSTORM CHANCES CONTINUE TO INCREASE WEDNESDAY NIGHT INTO THURSDAY ACROSS MUCH OF THE REGION AND THE FLOODING POTENTIAL CONTINUES TO INCREASE. FORECASTED RAINFALL AMOUNTS LOOK TO RANGE FROM 1 TO 2 INCHES OVER SOUTHEASTERN NEW MEXICO TO POTENTIALLY 2 TO 3 INCHES OVER THE LOWER TRANS PECOS AND EASTERN PERMIAN BASIN OF WEST TEXAS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING WEST OF A CARLSBAD TO MARFA LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:11 AM CDT | Flood Watch | MAF | Loving | 24 min |
| Oct 6, 3:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| Oct 6, 4:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Oct 6, 4:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| Oct 6, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 47 min |
| Oct 6, 5:00 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Oct 6, 5:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Oct 6, 6:29 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.